Home > Journals > Esperienze Dermatologiche > Past Issues > Esperienze Dermatologiche 2008 December;10(4) > Esperienze Dermatologiche 2008 December;10(4):185-8

CURRENT ISSUE
 

ARTICLE TOOLS

Reprints

ESPERIENZE DERMATOLOGICHE

A Journal on Dermatology


Journal of Istituto Dermatologico San Gallicano
Official Journal of the Associazione Dermatologi Ospedalieri Italiani - A.D.O.I.
Indexed/Abstracted in: EMBASE, Scopus

 

CASE REPORTS  


Esperienze Dermatologiche 2008 December;10(4):185-8

language: English, Italian

Antihistamine intake in pregnancy and hypospadias in the newborn: a casual association?

Iandoli R.

Unità Operativa di Dermatologia, Azienda Ospedaliera “San G. Moscati”, Avellino


PDF  


Since 50-60 % of all pregnancies are unplanned, the risk of exposure to pharmaceuticals in the critical part of embryonic development (from conception to the week 7 of gestation) is relatively high. Drug intake is more likely among women on long-term drug therapy for diseases such as atopic dermatitis, idiopathic urticaria, and allergic rhinal conjunctivitis. These chronic illnesses can create behavioral drug dependency accompanied by self-prescription without medical supervision. Here we describe a patient with atopic dermatitis who, unaware of being pregnant, took antihistamines during the first month of pregnancy and gave birth to an infant with first degree hypospadias. Studies on the association between hypospadias and exposure to antihistamines during pregnancy are discussed.

top of page

Publication History

Cite this article as

Corresponding author e-mail